MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; 8MM ENDOSCOPE STERILIZATION TRAY

INTUITIVE SURGICAL, INC NONE; 8MM ENDOSCOPE STERILIZATION TRAY
Model Number 400498-05
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the reported complication cannot be determined.Intuitive surgical, inc.(isi) has not received the stainless steel reprocessing tray lid that was used during this reported event; therefore, failure analysis investigations (fa) has not been performed.An isi clinical development engineer reviewed the provided image and confirmed a protrusion present on the lid of the reprocessing tray and noted that there is a user advisory to inspect the trays prior to use and after use for any defects or damages to mitigate harm.
 
Event or Problem Description
It was reported that while opening the box in central processing, a metal piece protruding from the lid of a stainless steel reprocessing tray injured the left index finger of a cleaning staff member.The metal protruding part was located around the edge of the lid, near the latch used for locking.The box was being opened for product inspection and the issue was not identified until after the injury occurred.The injury was described as minor, with a small amount of blood that oozed from the finger and was resolved by applying an unspecified disinfectant and a bandage.The tray had been unused, with no report of patient involvement.The site is requesting a replacement.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the stainless steel reprocessing tray for failure analysis evaluation.Failure analysis investigations confirmed the customer reported complaint of sharp edges.The sterilization tray was found to have a metal part protruding near the latch of the tray's lid.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
NONE
Common Device Name
8MM ENDOSCOPE STERILIZATION TRAY
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18862192
Report Number2955842-2024-11939
Device Sequence Number19661774
Product Code KCT
UDI-Device Identifier00886874115848
UDI-Public(01)00886874115848(10)HU225001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400498-05
Device Catalogue Number400498
Device Lot NumberHU225001
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale